Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: my latest sleep problem (Dr. Bob et al., help???)

Posted by Annie on June 15, 1999, at 14:26:28

In reply to Re: my latest sleep problem (Dr. Bob et al., help???), posted by Judy on June 14, 1999, at 20:26:33

ROFL!!!! My "problem" was just as you described it. How can you stand it? I was sick as a dog and dragging a**. Yes it's distasteful subject but a reality and talking about it may help someone who's been told the med wasn't the problem. I was on Nardil at one time and luckily did not experience this side effect. Desipramine was the culprit for me. I put up with it for 2 month and finally said "enough!!!"
Good luck with the Nardil. Don't wait until you do irreparable damage to your "innards" before you throw in the towel. Some trade-offs aren't worth it!

> Hang Tough, Elizabeth -
> I know your fear - I've been there too many times myself. The wash-out periods and then the trial of a new med that doesn't work, forcing another wash-out, etc., etc. are some of the most frightening, helpless times of my life. I can understand how hysterical you must be when you feel that a med that's been working for you is pooping out. Why don't you try the dosage increase first before going through the hassle of adding/switching to something else.
> I don't know whether you meant you might switch to a TCA or combine one with Parnate. If you're combining, Annie is right - please be very careful! MAOI's are usually *added to* TCA's - not the other way around. It can be real dicey!
> I think it stinks that you have to take so many different meds for so many different symptoms/side effects. Ahh that we could all find ONE magic pill that would work for us.
> To Annie -
> I took the tricyclic Imiprimine many years ago and the worst side-effects I remember were gaining tons of weight (although I also remember eating like a pig when my depression lightened) and sweating like a pig as well. I think your urinary retention and constipation were caused by the MAOI. I'm taking Nardill right now and I don't know where all this 'waste' is going, but it isn't coming out!
> My bladder feels like a basketball all the time and I have the urge to pee, but nothing happens. I find myself sitting there, chanting a mantra and doing deep breathing exercises to try to relax - still no way! (I don't even attempt to go at work or in a restaurant because they'd send a search party for me after a while!)
> As for the constipation, I can't even call mine that - that implies (to me anyway) that you have to go but can't. My intentines seem to have forgotten the peristalsis function completely. I have no sensation that I have to go - ever; and if I didn't take extreme measures, I don't think I'd ever go again. My doctor isn't happy with this at all and has threatened to take me off Nardil. He suggested drinking gallons of water, taking Metamucil and eating all the fiber I can. The next time I'm at the Feed & Grain, I just might pick up a bale of alfafa for myself!
> To Elizabeth & Annie et al -
> Sorry about the distasteful subject matter - I'm just venting. Hope you understand.
> We all seem to be heading toward Marplan. Maybe this will be our "magic pill."
> Good luck to us all.
> Judy




Post a new follow-up

Your message only Include above post

Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.


Start a new thread

Google www
Search options and examples
[amazon] for

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Annie thread:7320